Alert archive / North Carolina / Flash Flood Warnings in 1998

Flash Flood Warning 18, NWS Blacksburg, VA

February 3, 1998Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Feb 3, 1998, 11:10 PM EST for Watauga County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 1998, 11:10 PM EST (04:10 UTC)
Expired
Feb 4, 1998, 2:10 AM EST
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Watauga County, NC

The radar

The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1998-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1998-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
860 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KROA 040410 COR
FFWRNK
NCC189-040710-

BULLETIN--IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING FOR SMALL STREAMS...CORRECTED FOR UGC EXPIRATION TIME
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EST TUE FEB 3 1998

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A
FLOOD WARNING FOR SMALL STREAMS EFFECTIVE UNTIL 210 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN NORTHWESTERN NORTH CAROLINA

   ...WATAUGA COUNTY
 
AT 1110 PM... REPORTS FROM THE WATAUGA COUNTY EMERGENCY
COORDINATORS OFFICE INDICATED THAT HEAVY SNOW AND RAINFALL WHICH
FELL TUESDAY EVENING WAS CAUSING SMALL CREEKS AND STREAMS
TO RISE QUICKLY.  BLACKSBURG DOPPLER RADAR INDICATED THAT ADDITIONAL
MODERATE TO HEAVY RAINFALL IS POSSIBLE THROUGH MIDNIGHT.

SMALL CREEKS AND STREAMS WILL LIKELY RISE OUT OF THEIR BANKS EARLY
TONIGHT.  BECAUSE IT IS NIGHTTIME... IT MAY BE HARDER TO
RECOGNIZE THE DANGERS OF FLOODING.  REMAIN ALERT TO CHANGING
CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND.

DESROSIERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 7:58 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 3, 7:58 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EST MON FEB 2 1998

.RDU...THANKS FOR THE CALLS. COOP IN WEST JEFFERSON REPORT 3 INCHES
...WITH SNOW STARING AROUND 3 HOURS AGO.
.WBC...WINTER STORM WARNINGS AND FLOOD WATCH STILL LOOKS REASAONBLE.
.CRW... FLOOD WATCH NOT NEEDED. SNOW WARNING TONIGHT AND WEDNESDAY
STILL LOOKS GUD AT THIS TIME. AT PRESENT TIME WINTRY MIX OF RAIN AND
SNOW HERE AT BLACKSBURG OFFICE. WILL BE ALL SNOW SHORTLY.

DISCUSSION...
KFCX 88D SLOWLY BECOMING COMPLETELY COVER WITH RETURNS. WINTRY MIX
OF RAIN AND SNOW OCCURING ACRS RNK CWA AT THIS TIME. HIGHEST REF
RETURN ACRS NRN NC AND SOUTHSIDE VA. VAD WIND PROFILE HAD EAST TO NE
AT 20 TO 30 KNTS FROM 4 TO 10 KTS AND 50 KTS WIND FROM 22 TO 30 KTS.
RNK 00Z SOUNDING REPORTED FREEZING LEVEL ABOUT 1200 FEET ABOVE US
WITH A MAX WIND AROUND 110 KTS. OVERNIGHT EXPTD SNOW IN THE
MOUNTAINS (RATE OF 1 TO 2 INCH PER HOUR POS) WITH ACCUMULATIONS OF 6
TO 12 INCHES POS...RAIN CHANGING TO SNOW IN BLUE RIDGE FOOTHILLS
WITH ACCUMULATIONS OF 2 TO 4 INCHES POS AND RAIN...HEAVY AT TIMES IN
PIEDMONT. LOWS WILL DROP INTO THE UPPER 20S TO MID 30S.
KK

In the hours before

Special weather statement, Feb 3, 6:50 PM EST, 4 hours 20 minutes before
NCZ001>006-018>020-051000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EST TUE FEB 3 1998

...WINTER STORM WARNINGS ARE IN EFFECT FOR TONIGHT AND WEDNESDAY FOR
THE NORTHERN MOUNTAINS OF NORTH CAROLINA...

...WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE FOOTHILLS OF NORTH
CAROLINA LATE TONIGHT AND WEDNESDAY...

...FLASH FLOOD WATCHES CANCELLED FOR THE NORTHERN MOUNTAINS OF NORTH
CAROLINA...

...FLOOD WATCHES REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR THE
PORTIONS OF THE FOOTHILLS AND NORTHWEST PIEDMONT OF NORTH
CAROLINA...

...A HIGH WIND WATCH IS IN EFFECT FOR THE NORTHERN MOUNTAINS OF NORTH
CAROLINA TONIGHT AND WEDNESDAY...

PRECIPITATION WILL BECOME HEAVY LATER THIS EVENING AND TONIGHT WITH
MOST RAIN IN THE MOUNTAINS QUICKLY CHANGING TO SNOW AND BECOMING
HEAVY AT TIMES. THE RAIN IS CHANGING TO SNOW IN THE FOOTHILLS THIS
EVENING. BEFORE THIS CHANGOVER...A BREIF PERIOD OF HEAVY RAIN MAY
LEAD TO FLOODING OF CREEKS AND STREAMS.

IN THE NORTHWEST PIEDMONT COUNTIES...HEAVY RAIN WILL PERSIST THROUGH
THE NIGHT AND INTO THE DAY WEDNESDAY. LOCALLY 2 TO 3 INCHES OF RAIN
COULD FALL...PUSHING STREAMS AND SMALL RIVERS OUT OF THEIR BANKS.

SNOWFALL RATES OF 2 INCHES PER HOUR ARE POSSIBLE AT TIMES IN THE
MOUNTAINS LATE TONIGHT AND EARLY WEDNESDAY MORNING. TOTAL SNOWFALL
AMOUNTS THROUGH LATE WEDNESDAY ARE EXPECTED TO RANGE FROM 6 TO 12
INCHES...WITH LOCALLY HEAVIER AMOUNTS AT HIGH ELEVATIONS.

IN ADDITION TO THE HEAVY RAIN AND SNOW...WINDS ARE EXPECTED TO
INCREASE IN THE MOUNTAINS LATE TONIGHT AND WEDNESDAY...WITH
SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH POSSIBLE. WITH THE
VERY MOIST GROUND...AS WELL AS THE ACCUMULATING SNOW ON TREES...THE
WIND COULD BE STRONG ENOUGH TO DOWN NUMEROUS TREES...RESULTING IN
POWER OUTAGES. DRIFTING AND BLOWING OF SNOW WILL BE A PROBLEM LATE
TONIGHT AND WEDNESDAY IN THE HIGH ELEVATIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLET FOR THE LATEST FORECASTS AND ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS CONCERNING THIS POTENT STORM.

JDS/KK
Special weather statement, Feb 3, 6:50 PM EST, 4 hours 20 minutes before
NCZ001>006-018>020-051000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EST TUE FEB 3 1998

...WINTER STORM WARNINGS ARE IN EFFECT FOR TONIGHT AND WEDNESDAY FOR
THE NORTHERN MOUNTAINS OF NORTH CAROLINA...

...WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE FOOTHILLS OF NORTH
CAROLINA LATE TONIGHT AND WEDNESDAY...

...FLASH FLOOD WATCHES CANCELLED FOR THE NORTHERN MOUNTAINS OF NORTH
CAROLINA...

...FLOOD WATCHES REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR THE
PORTIONS OF THE FOOTHILLS AND NORTHWEST PIEDMONT OF NORTH
CAROLINA...

...A HIGH WIND WATCH IS IN EFFECT FOR THE NORTHERN MOUNTAINS OF NORTH
CAROLINA TONIGHT AND WEDNESDAY...

PRECIPITATION WILL BECOME HEAVY LATER THIS EVENING AND TONIGHT WITH
MOST RAIN IN THE MOUNTAINS QUICKLY CHANGING TO SNOW AND BECOMING
HEAVY AT TIMES. THE RAIN IS CHANGING TO SNOW IN THE FOOTHILLS THIS
EVENING. BEFORE THIS CHANGOVER...A BREIF PERIOD OF HEAVY RAIN MAY
LEAD TO FLOODING OF CREEKS AND STREAMS.

IN THE NORTHWEST PIEDMONT COUNTIES...HEAVY RAIN WILL PERSIST THROUGH
THE NIGHT AND INTO THE DAY WEDNESDAY. LOCALLY 2 TO 3 INCHES OF RAIN
COULD FALL...PUSHING STREAMS AND SMALL RIVERS OUT OF THEIR BANKS.

SNOWFALL RATES OF 2 INCHES PER HOUR ARE POSSIBLE AT TIMES IN THE
MOUNTAINS LATE TONIGHT AND EARLY WEDNESDAY MORNING. TOTAL SNOWFALL
AMOUNTS THROUGH LATE WEDNESDAY ARE EXPECTED TO RANGE FROM 6 TO 12
INCHES...WITH LOCALLY HEAVIER AMOUNTS AT HIGH ELEVATIONS.

IN ADDITION TO THE HEAVY RAIN AND SNOW...WINDS ARE EXPECTED TO
INCREASE IN THE MOUNTAINS LATE TONIGHT AND WEDNESDAY...WITH
SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH POSSIBLE. WITH THE
VERY MOIST GROUND...AS WELL AS THE ACCUMULATING SNOW ON TREES...THE
WIND COULD BE STRONG ENOUGH TO DOWN NUMEROUS TREES...RESULTING IN
POWER OUTAGES. DRIFTING AND BLOWING OF SNOW WILL BE A PROBLEM LATE
TONIGHT AND WEDNESDAY IN THE HIGH ELEVATIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLET FOR THE LATEST FORECASTS AND ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS CONCERNING THIS POTENT STORM.

JDS/KK
Special weather statement, Feb 3, 8:00 PM EST, 3 hours 10 minutes before
VAZ007-009>020-022>024-032>035-043-WVZ042>045-040700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EST TUE FEB 3 1998

...WINTER STORM WARNINGS ARE IN EFFECT TONIGHT AND WEDNESDAY FOR
SOUTHEAST WEST VIRGINIA...THE NEW RIVER VALLEY...THE SOUTHWEST
MOUNTAINS... THE ALLEGHANY HIGHLANDS...AND THE ROANOKE AND SOUTHERN
SHENANDOAH VALLEYS...

...A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT AND WEDNESDAY FOR
PATRICK... HENRY... BEDFORD... FRANKLIN... AND AMHERST COUNTIES...

AS COLDER AIR WORKS INTO THE LOWER ELEVATIONS THIS EVENING...THE
CHANGEOVER FROM RAIN TO SNOW WILL CONTINUE.  AT ELEVATIONS ABOVE
2500 FEET... THE CHANGEOVER WAS COMPLETE...AND SNOW WAS BEGINNING TO
ACCUMULATE.  SNOWFALL RATES OF AN INCH PER HOUR ARE POSSIBLE THIS
EVENING.  BY MIDNIGHT...AMOUNTS AT THESE ELEVATIONS COULD TOTAL FROM
3 TO 6 INCHES.

ONCE THE RAIN CHANGES COMPLETELY TO SNOW AT THE LOWER ELEVATIONS...
THE SNOW WILL START TO SLOWLY ACCUMULATE. AMOUNTS BY MIDNIGHT COULD
BE AN INCH OR TWO.

AS LOW PRESSURE MOVES UP THE EAST COAST LATE TONIGHT AND EARLY
WEDNESDAY...SNOWFALL RATES COULD APPROACH 2 INCHES PER HOUR AT TIMES.
TOTAL SNOWFALL AMOUNTS OVERNIGHT AND WEDNESDAY FROM THE BLUE RIDGE
WEST ARE EXPECTED TO REACH AROUND 8 INCHES IN LOWER ELEVATIONS TO
NEARLY A FOOT AND A HALF IN THE HIGHER ELEVATIONS.

IN ADDITION TO THE RAIN AND SNOW...WINDS WILL INCREASE FROM THE
EAST AND NORTHEAST LATER TONIGHT AND WEDNESDAY. WIND SPEEDS OF 20 TO
30 MPH...WITH HIGHER GUSTS...ARE LIKELY.  WITH THE SOGGY GROUND AND
SNOW ACCUMULATING ON TREES...THE WIND MAY DOWN TREES AND CAUSE POWER
OUTAGES. BLOWING AND DRIFTING OF SNOW MAY ALSO BECOME A PROBLEM
DURING THE DAY WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR THE LATEST FORECASTS AND FOR ADDITIONAL STATEMENTS AND WARNINGS
FROM YOUR NATIONAL WEATHER SERVICE IN BLACKSBURG.

JDS/DSD
Special weather statement, Feb 3, 8:00 PM EST, 3 hours 10 minutes before
VAZ007-009>020-022>024-032>035-043-WVZ042>045-040700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EST TUE FEB 3 1998

...WINTER STORM WARNINGS ARE IN EFFECT TONIGHT AND WEDNESDAY FOR
SOUTHEAST WEST VIRGINIA...THE NEW RIVER VALLEY...THE SOUTHWEST
MOUNTAINS... THE ALLEGHANY HIGHLANDS...AND THE ROANOKE AND SOUTHERN
SHENANDOAH VALLEYS...

...A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT AND WEDNESDAY FOR
PATRICK... HENRY... BEDFORD... FRANKLIN... AND AMHERST COUNTIES...

AS COLDER AIR WORKS INTO THE LOWER ELEVATIONS THIS EVENING...THE
CHANGEOVER FROM RAIN TO SNOW WILL CONTINUE.  AT ELEVATIONS ABOVE
2500 FEET... THE CHANGEOVER WAS COMPLETE...AND SNOW WAS BEGINNING TO
ACCUMULATE.  SNOWFALL RATES OF AN INCH PER HOUR ARE POSSIBLE THIS
EVENING.  BY MIDNIGHT...AMOUNTS AT THESE ELEVATIONS COULD TOTAL FROM
3 TO 6 INCHES.

ONCE THE RAIN CHANGES COMPLETELY TO SNOW AT THE LOWER ELEVATIONS...
THE SNOW WILL START TO SLOWLY ACCUMULATE. AMOUNTS BY MIDNIGHT COULD
BE AN INCH OR TWO.

AS LOW PRESSURE MOVES UP THE EAST COAST LATE TONIGHT AND EARLY
WEDNESDAY...SNOWFALL RATES COULD APPROACH 2 INCHES PER HOUR AT TIMES.
TOTAL SNOWFALL AMOUNTS OVERNIGHT AND WEDNESDAY FROM THE BLUE RIDGE
WEST ARE EXPECTED TO REACH AROUND 8 INCHES IN LOWER ELEVATIONS TO
NEARLY A FOOT AND A HALF IN THE HIGHER ELEVATIONS.

IN ADDITION TO THE RAIN AND SNOW...WINDS WILL INCREASE FROM THE
EAST AND NORTHEAST LATER TONIGHT AND WEDNESDAY. WIND SPEEDS OF 20 TO
30 MPH...WITH HIGHER GUSTS...ARE LIKELY.  WITH THE SOGGY GROUND AND
SNOW ACCUMULATING ON TREES...THE WIND MAY DOWN TREES AND CAUSE POWER
OUTAGES. BLOWING AND DRIFTING OF SNOW MAY ALSO BECOME A PROBLEM
DURING THE DAY WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR THE LATEST FORECASTS AND FOR ADDITIONAL STATEMENTS AND WARNINGS
FROM YOUR NATIONAL WEATHER SERVICE IN BLACKSBURG.

JDS/DSD
Special weather statement, Feb 3, 10:55 PM EST, 15 minutes before
VAZ007-009>020-022>024-032>035-043-WVZ042>045-040700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EST TUE FEB 3 1998

...A WINTER STORM WARNING HAS BEEN ISSUED FOR TONIGHT AND WEDNESDAY
FOR PATRICK... HENRY... BEDFORD...FRANKLIN... AND AMHERST
COUNTIES...

...WINTER STORM WARNINGS ARE IN EFFECT TONIGHT AND WEDNESDAY FOR
SOUTHEASTERN WEST VIRGINIA MUCH OF SOUTHWEST VIRGINIA.

IN SOUTHEAST WEST VIRGINIA AND THE MOUNTAINS OF SOUTHWEST
VIRGINIA...SNOW WILL FALL TONIGHT AND MAY BE HEAVY AT TIMES.
ACCUMULATIONS BY MORNING IN THIS AREA SHOULD MAINLY BE FROM 6 TO 12
INCHES. ADDITIONAL SNOWFALL ON WEDNESDAY WILL LIKELY BRING STORM
TOTAL ACCUMULATIONS TO 9 TO 18 INCHES.

IN THE SOUTHERN SHENADOAH VALLEY AND ROANOAKE VALLEY RAIN AND SNOW
SHOULD CHANGE TO ALL SNOW TONIGHT. ACCUMULATIONS BY MORNING SHOULD
MAINLY BE FROM 4 TO 8 INCHES. ADDITIONAL HEAVY ACCUMULATIONS ARE
LIKELY ON WEDNESDAY.

IN THE FOOTHILLS OF VIRGINIA...RAIN SHOULD CHANGE TO SNOW WITH
ACCUMULATIONS BY MORNING FROM 2 TO 4 INCHES...MAINLY IN THE HIGHER
ELEVATIONS. ADDITIONAL HEAVY SNOW APPEARS LIKELY ON WEDNESDAY.

IN ADDITION TO THE RAIN AND SNOW...WINDS WILL INCREASE FROM THE
EAST AND NORTHEAST LATER TONIGHT AND WEDNESDAY. WIND SPEEDS OF 20 TO
30 MPH...WITH HIGHER GUSTS...ARE LIKELY. WITH THE SOGGY GROUND AND
SNOW ACCUMULATING ON TREES...THE WIND MAY DOWN TREES AND CAUSE POWER
OUTAGES. BLOWING AND DRIFTING OF SNOW MAY ALSO BECOME A PROBLEM
DURING THE DAY WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR THE LATEST FORECASTS AND FOR ADDITIONAL STATEMENTS AND WARNINGS
FROM YOUR NATIONAL WEATHER SERVICE IN BLACKSBURG.

JDS/DSD/MTE
Special weather statement, Feb 3, 10:55 PM EST, 15 minutes before
VAZ007-009>020-022>024-032>035-043-WVZ042>045-040700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EST TUE FEB 3 1998

...A WINTER STORM WARNING HAS BEEN ISSUED FOR TONIGHT AND WEDNESDAY
FOR PATRICK... HENRY... BEDFORD...FRANKLIN... AND AMHERST
COUNTIES...

...WINTER STORM WARNINGS ARE IN EFFECT TONIGHT AND WEDNESDAY FOR
SOUTHEASTERN WEST VIRGINIA MUCH OF SOUTHWEST VIRGINIA.

IN SOUTHEAST WEST VIRGINIA AND THE MOUNTAINS OF SOUTHWEST
VIRGINIA...SNOW WILL FALL TONIGHT AND MAY BE HEAVY AT TIMES.
ACCUMULATIONS BY MORNING IN THIS AREA SHOULD MAINLY BE FROM 6 TO 12
INCHES. ADDITIONAL SNOWFALL ON WEDNESDAY WILL LIKELY BRING STORM
TOTAL ACCUMULATIONS TO 9 TO 18 INCHES.

IN THE SOUTHERN SHENADOAH VALLEY AND ROANOAKE VALLEY RAIN AND SNOW
SHOULD CHANGE TO ALL SNOW TONIGHT. ACCUMULATIONS BY MORNING SHOULD
MAINLY BE FROM 4 TO 8 INCHES. ADDITIONAL HEAVY ACCUMULATIONS ARE
LIKELY ON WEDNESDAY.

IN THE FOOTHILLS OF VIRGINIA...RAIN SHOULD CHANGE TO SNOW WITH
ACCUMULATIONS BY MORNING FROM 2 TO 4 INCHES...MAINLY IN THE HIGHER
ELEVATIONS. ADDITIONAL HEAVY SNOW APPEARS LIKELY ON WEDNESDAY.

IN ADDITION TO THE RAIN AND SNOW...WINDS WILL INCREASE FROM THE
EAST AND NORTHEAST LATER TONIGHT AND WEDNESDAY. WIND SPEEDS OF 20 TO
30 MPH...WITH HIGHER GUSTS...ARE LIKELY. WITH THE SOGGY GROUND AND
SNOW ACCUMULATING ON TREES...THE WIND MAY DOWN TREES AND CAUSE POWER
OUTAGES. BLOWING AND DRIFTING OF SNOW MAY ALSO BECOME A PROBLEM
DURING THE DAY WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET
FOR THE LATEST FORECASTS AND FOR ADDITIONAL STATEMENTS AND WARNINGS
FROM YOUR NATIONAL WEATHER SERVICE IN BLACKSBURG.

JDS/DSD/MTE

Nearby

Flash Flood Warnings in North Carolina, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.